Q. I have pink rash on the side of my nose that gets worsened in sunlight. What could it be?

Answered by Dr. Atishay Bukharia and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Photoallergy or Sunscreen? We have medical experts to help you right away. Ask a Doctor Now »
Image: I have pink rash on the side of my nose that gets worsened in sunlight. What could it be?

Hello doctor,

I have had a red/pink rash on the side of my nose for about a year and a half now. It is on the bridge of my nose. It gets better at times, but most of the time it is prominent. It also usually gets better when I am in a cool environment and worse when I am in a hot climate or in sunlight.

I used to take allergy pills every day for about two years and then I noticed the rash, so I stopped pretty much completely for about a month. It seemed to get worse and again I started taking them for another 3 months probably. It had no effect on the rash and I stopped completely and I have not taken a pill for almost three months. Does this sound like a reaction to the pill or is it something else?

The rash also burns and so I know when it flares up. The rest of my face seems to have gotten a little more inflamed but it might be my imagination. I am a 22 year old male. My height is 5'11" and I weigh 160 lbs. I have tried everything to get rid of it. Please help.


Related Questions:
Please suggest a cure for my skin rashes based on the report.
Are body pain, headache and skin rashes symptoms of dengue?
I got fever, lots of blisters and hair fall. What can be used at the earliest?
 

Dr. Atishay Bukharia
MBBS, MD, DVL., SPECIALIST IN COSMETOLOGY AND SEXUALLY TRANSMITTED DISEASES ., MEMBER OF INTERNATIONAL SOCIETY
Cosmetology, Dermatology, HIV/AIDS Specialist, Plastic Surgery – Reconstructive And Cosmetic, Venereology

Hi,

Welcome to icliniq.com.

After carefully reading your history I came to a conclusion that there are two possibilities of your rash.

Drug reaction:

  • It can mimic like anything and can remain up to 3 to 5 months and then subside as the drug gets cleared from the body.

Photoallergic dermatitis:

  • The symptoms which you have mentioned, that it is aggravated in presence of sunlight is going in favour of photodermatitis.
  • Its persisting nature is going in favour of it.
  • The presence of rash in sun exposed area is going in favour of it.
  • Since you have not mentioned the other areas affected, I can just make an assumption of it being not present in relatively sun protected area like buttocks and abdomen.
  • The burning nature is also going in favour of it as normal allergic reactions usually itch and do not burn.

I would advise you take Prednisolone 40 mg in tapering doses and sunscreen with at least 50 spf, thrice daily at 8 AM,11 AM AND 2 PM, with 2.5 finger tip unit (one finger tip unit is the amount of ointment expelled from a tube with a nozzle of 5 mm diameter, from the skin crease that is closest to the end of the finger, to the tip of the index finger) for at least face.

Consult a dermatologist online for further follow up --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I need your suggestions on which sunscreen to use.
Query: Hi doctor, I am in a little trouble. Summer has started where I live, and I am addicted to playing cricket, whatever the weather or climate be. From last two weeks, I have noticed that my face color has become darker due to the sun. So, I am a little confused about which sunblock cream to use. I ne...  Read Full »
Dr. Geeta Priyadarsini Kamminana
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Sun protection factor or SPF blocks damaging UV rays, which are responsible for skin aging, darkening, sunburn, and malignancy. I would advise you to use sunscreens that are a multi-spectrum or broad spectrum, which blocks both UV-A and UV-B rays. Select Sunscreen acc...  Read Full »
 
I am just fed up with my dark complexion. Please prescribe me some skin whitening product.
Query: Hello Doctor, I am just fed up with my dark complexion. Please prescribe me some skin whitening product.  Read Full »
Dr. Bharatesh Devendra Basti
Dermatologist

Answer: Hi, Welcome to icliniq.com. Natural complexion is the best. Cosmetics do more harm than good. You can avoid them. Melanin pigment in the skin protects against cancers. Presence of more melanin in the skin gives the dark complexion. You can use sunscreen lotions which help in preventing tan d...  Read Full »
 
Kindly suggest a face wash, sunscreen lotion and overnight cream for oily skin.
Query: Hello doctor, I am a 25 year old boy and my face is very oily during summer while in winters it is quite dry. In summers, a lot of oil pops out with white heads on my face. Even a short-term sun exposure tans my skin. I am also suffering from the problem of dark spots. Kindly suggest a face wash, su...  Read Full »
Dr. Sampada Avinash Thakare
Dermatologist

Answer: Hello, Welcome to icliniq.com. Ahaglow (alpha hydroxy acid) face wash can be used to wash the face. La shield sunscreen can be used in the morning as it is non-comedogenic. Please upload an image of your face, so that depending on the skin type, pigmentation, and acne, medications can be suggest...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »